Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 26, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Sep 21, 2025, 4:05 AM CDT for Ellsworth County, Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2025, 4:05 AM CDT (09:05 UTC)
- Expired
- Sep 21, 2025, 8:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Ellsworth County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 6:40 AM CDT | RAIN 3.81 | Ellsworth, KS | Cocorahs station KS-EW-47 Ellsworth 0.2 W. |
| Sep 21, 7:00 AM CDT | RAIN 3.53 | Ellsworth, KS | Cocorahs station KS-EW-3 Ellsworth 0.3 E. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
518
WGUS53 KICT 210905
FFWICT
KSC053-211315-
/O.NEW.KICT.FF.W.0026.250921T0905Z-250921T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
405 AM CDT Sun Sep 21 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northwestern Ellsworth County in central Kansas...
* Until 815 AM CDT.
* At 405 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 2
hours. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Ellsworth, Wilson, Kanopolis and Ellsworth Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3868 9828 3878 9848 3887 9848 3886 9817
3869 9806
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 2 HOURS
$$
McGuireWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 1:53 AM CDT, 2 hours 12 minutes earlier. Its key messages:
- Showers and thunderstorms will impact much of the area this morning and may linger in parts of southeast Kansas. A few strong or marginally severe storms may be possible in southeast Kansas this afternoon.
- Another storms system will impact the area late Monday night into Tuesday and may bring a threat for some severe storms but confidence in the details remains low.
- Dry and mild weather returns late in the week.
Area forecast discussion, Sep 21, 1:53 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Wichita KS 153 AM CDT Sun Sep 21 2025 .KEY MESSAGES... - Showers and thunderstorms will impact much of the area this morning and may linger in parts of southeast Kansas. A few strong or marginally severe storms may be possible in southeast Kansas this afternoon. - Another storms system will impact the area late Monday night into Tuesday and may bring a threat for some severe storms but confidence in the details remains low. - Dry and mild weather returns late in the week. && .DISCUSSION... Issued at 151 AM CDT Sun Sep 21 2025 The large-scale pattern features a mid/upper trough over the Northern Plains with more subtle shortwave troughs rotating around this mean trough. One shortwave trough is progged to emerge from the Northern Rockies as we move through the day today. Ahead of this feature, we see shower and thunderstorm activity developing within an area of isentropic upglide that is progged to continue within a moist pbl. PWATS are expected to remain in the 150-175 percent of normal range for late Sep leading to efficient rainfall. We may see some breaks in much of central Kansas as we move through the day but shower and storm activity may linger in parts of south central and especially southeast Kansas. Clouds and precipitation will keep highs below climate normals with most areas topping out in the mid and upper 70s. Some shower activity may linger into the overnight hours in southeast Kansas but much of the area is expected to remain dry. Mon-Wed...Shortwave ridging is progged to overspread the area on Monday while a vigorous mid/upper trough digs into the Rockies. Much of the area is expected to remain capped to deep moist convection during the day on Monday but as we move into Monday night/early Tuesday morning, we see robust sfc cyclogenesis across the Southern Plains as large-scale forcing for ascent develops downstream from the approaching mid/upper trough. Steep mid-lvl lapse rates and increasing deep layer shear could support some large hail as we move into the predawn hours on Tuesday but confidence in the details remains fairly low at this time. Some shower activity could linger into Tuesday night and Wednesday depending on the exact track of the mid/upper trough. With limited insolation and precipitation, temperatures will remain below climate normals Tue-Wed with most areas seeing highs in the low 70s. Thu-Sat...The mid/upper trough is progged to translate eastward late in the week with dry and mild conditions returning to the area. Highs are expected to top out in the upper 70s as the low level airmass begins to dry out. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1231 AM CDT Sun Sep 21 2025 As of early this morning, a few isolated to widely scattered showers continued across portions of central and south-central Kansas. Additional storms are developing across western Kansas and should move into the area later this morning. Decided to go with PROB30s for thunderstorms at all TAF sites through the morning hours (except KCNU) as coverage of storms this morning is still a bit uncertain. Any sites that see a shower or storm could see brief reductions in cig and vis cats with brief heavy rainfall and gusty winds possible. Showers and storms will move eastward throughout the day, and should be mainly across eastern Kansas by early this afternoon. Elected to go with PROB30s for KCNU to cover the chances for showers and storms this afternoon. After 19-21Z, VFR conditions are generally expected to return and chances for showers and storms shifts eastward into Missouri. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...MWM AVIATION...JC
Hazardous weather outlook, Sep 20, 1:50 PM CDT, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 150 PM CDT Sat Sep 20 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-211900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 150 PM CDT Sat Sep 20 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered storms may redevelop this evening and tonight. Some of the stronger storms could produce small hail and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday The active weather pattern is expected to continue through the weekend into the middle of next week with additional chances for thunderstorms and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:36 AM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Saline | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.